MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had experienced a hypoglycemic event while on the pump.The reporter stated that the patient had a blood glucose of 33 mg/dl with no associated symptoms of hypoglycemia.The reporter stated that the patient received orange juice as treatment to bring their blood glucose level up.The reporter was unable to complete troubleshooting at the time of the call.This complaint is being reported based on the allegation that the patient experienced a hypoglycemic event while on the pump.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 07-mar-2019 with the following findings: a review of the black box and pump history showed no evidence of a delivery malfunction.The prime history indicated 9 prime events with an unknown cause.A zero basal record was recorded due to user intervention of cartridge and battery changes.The pump passed all required delivery accuracy testing.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7569009
Report Number2531779-2018-10230
Device Sequence Number144148
Product Code LZG
UDI-Device Identifier10840406101034
UDI-Public10840406101034
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Was the Report Sent to FDA? Yes
Device Age8 MO
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age10 YR